Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 62, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 22, 2012, 7:44 PM CST. It took effect at Dec 22, 2012, 8:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2012, 7:44 PM CST (01:44 UTC)
- In effect from
- Dec 22, 2012, 8:00 PM CST
- Expired
- Dec 23, 2012, 6:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
188 WHUS74 KBRO 230144 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 744 PM CST SAT DEC 22 2012 ...HAZARDOUS MARINE CONDITIONS FOR THE LOWER TEXAS COASTAL WATERS... .SURFACE LOW PRESSURE OVER SOUTH TEXAS INTERACTING WITH HIGH PRESSURE OVER THE GULF WATERS WILL CONTINUE TO INCREASE SOUTHEAST WINDS BETWEEN 20 TO 25 KNOTS OVER THE GULF WATERS TONIGHT. CONDITIONS IMPROVE BY THE EARLY MORNING HOURS. GMZ150-155-170-175-230945- /O.NEW.KBRO.SC.Y.0062.121223T0200Z-121223T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 744 PM CST SAT DEC 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS. * WAVES: SEAS INCREASING BETWEEN 5 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
471 WHUS74 KBRO 230939 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 339 AM CST SUN DEC 23 2012 ...HAZARDOUS MARINE CONDITIONS FOR THE LOWER TEXAS COASTAL WATERS... .STRONGER WINDS AND SEAS REMAIN PERSISTENT THIS MORNING AND ARE EXPECTED TO REMAIN THE SAME UNTIL AFTER SUNRISE WHEN THE PRESSURE GRADIENT BEGINS TO SLACKEN. MARINE CONDITIONS TO IMPROVE LATER THIS MORNING. GMZ150-155-170-175-231200- /O.CON.KBRO.SC.Y.0062.000000T0000Z-121223T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 339 AM CST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WINDS: SOUTH WINDS AROUND 20 KNOTS. * WAVES: SEAS 6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
199 WHUS74 KBRO 231210 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 610 AM CST SUN DEC 23 2012 ...WINDS CALMING OVER THE WESTERN GULF OF MEXICO... .WINDS HAVE SLACKENED THIS MORNING AS BUILDING HIGH PRESSURE OVER THE GULF OF MEXICO MOVES OFF TO THE EAST. WINDS WILL REMAIN IN THE EXERCISE CAUTION RANGE THROUGH LATE THIS AFTERNOON. GMZ150-155-170-175-231315- /O.EXP.KBRO.SC.Y.0062.000000T0000Z-121223T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 610 AM CST SUN DEC 23 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ 68 HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 5:53 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Dec 22, 5:53 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 553 PM CST SAT DEC 22 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...LATEST OBSERVATIONS SHOW CLOUD LAYER BETWEEN 3000 TO 5000 FEET COVERS MOST OF THE RIO GRANDE VALLEY WITH SOUTH TO SE WINDS GUSTING UP TO 20 KNOTS. EXPECT THIS SE WINDS TO DECOUPLE IN THE EVENING AS GRADIENT WEAKENS. ONSHORE SE FLOW WILL CONTINUE TO INCREMENT MOISTURE CONTENT IN THE AREA ALLOWING FOR THIS CLOUD DECK TO REMAIN THROUGH THE NIGHT. VFR CIGS/VISBY WILL CONTINUE ACROSS THE THREE TAFS SITES WITH THE EXCEPTION FROM WEST OF MFE AND EDINBURG NORTHWARD WHERE MVFR VISIBILITIES WILL BE POSSIBLE. A MORE SOUTHERLY FLOW RETURNS SUNDAY INCREASING IN THE AFTERNOON WITH GUSTS AROUND 20 TO 25 KNOTS. && .PREV DISCUSSION... /ISSUED 139 PM CST SAT DEC 22 2012/ SHORT TERM /NOW THROUGH SUNDAY NIGHT/...MOISTURE RETURN IS ON IN EARNEST THIS AFTERNOON AS SURFACE TEMPS AND DEWPOINTS REBOUND QUICKLY AMID MOIST SOUTH TO SOUTHEASTERLY SURFACE AND LOW LEVEL FLOW. AN INCREASINGLY THICK CLOUD DECK HAS FORMED UP AT ABOUT 3500 TO 5000 FT WITH SURFACE TEMPERATURES ABOUT ON TARGET IN THE LOW TO MID 70S. A FEW SPRINKLES OF RAIN WILL BE POSSIBLE...MAINLY IN CAMERON COUNTY...BUT DO NOT EXPECT MEASURABLE PRECIP THIS AFTERNOON AND WILL LEAVE THE FORECAST DRY. THROUGH TONIGHT A MID LEVEL JET MAX/TROUGH OVER THE BAJA CALIFORNIA REGION WILL MOVE NORTHEASTWARD AS UPPER RIDGING OVER NORTHERN MEXICO AND THE SOUTHERN PLAINS SLOWLY MOVES EASTWARD AHEAD OF IT. THIS WILL INCREASE THE INTENSITY OF SURFACE AND LOW LEVEL RIDGING OVER THE WESTERN AND CENTRAL GULF AND STRENGTHEN LOW LEVEL SURFACE TROUGHING AND LEE TROUGHING OVER THE PLAINS AND IN THE LEE OF THE SIERRA MADRE MOUNTAINS. WITH THAT AND CONTINUING LIGHT WAA EXPECT THIS LOW TO MID CLOUD DECK TO STAY IN PLACE OVERNIGHT AND SURFACE WINDS TO REMAIN UP IN THE 4 TO 8 MPH RANGE THROUGH THE OVERNIGHT HOURS AS THE BOUNDARY LAYER PROBABLY WILL NOT COMPLETELY DECOUPLE TONIGHT. WINDS OVER THE MARINE ZONES WILL BE MARGINAL FOR SMALL CRAFT BUT WILL HOLD OFF UNTIL THE AFTERNOON MARINE PACKAGE FOR A FINAL GO/NO GO DECISION AS IT WILL BE CLOSE. BEHIND THE PASSING TROUGH 850 AND 700MB FLOW WILL TURN MORE TO THE SOUTHWEST ALLOWING CLOUDS TO START TO BREAK UP BY LATE MORNING/EARLY AFTERNOON. TEMPERATURES SHOULD BE 2 TO 3 DEGREES WARMER THAN TODAY WITH A LITTLE MORE AFTERNOON SUN COVERAGE AND SLIGHTLY LARGER LOW TO MID LEVEL THICKNESS VALUES PRESENT. NEW FORECAST HIGHS ARE IN THE MID 80S ON AVERAGE WHICH IS HIGHER THAN NAM/GFS MOS/ENSEMBLE CONSENSUS BUT ROUGHLY IN LINE WITH THE ECMWF MOS WHICH APPEARS MOST REASONABLE GIVEN OUR HIGHS TODAY. SUNDAY WILL BE BREEZY...BUT A LITTLE LESS THAN TODAY WITH WINDS AT ABOUT 15 TO 20 MPH IN THE LATE MORNING/AFTERNOON. WINDS WILL DIMINISH THROUGH THE OVERNIGHT AND PATCHY FOG WILL BECOME POSSIBLE AFTER 36 HOURS OF MOIST LOW LEVEL RETURN FLOW AND SLACKENING WINDS AS THE BOUNDARY LAYER DECOUPLES WITHOUT A SIGNIFICANT SYNOPTIC INFLUENCE PRESENT. LONG TERM /MONDAY THROUGH SATURDAY/...DRY WEATHER WITH WELL ABOVE NORMAL TEMPERATURES IS EXPECTED MONDAY AND TUESDAY IN ADVANCE OF THE LATE TUESDAY MORNING TO EARLY TUESDAY AFTERNOON PASSAGE OF A COLD FRONT. THIS FRONT WILL POUR DRIER AIR INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY COURTESY ALSO OF SURFACE HIGH PRESSURE DROPPING SOUTH IN THE WAKE OF THE FRONT. DRY WEATHER WITH WELL BELOW NORMAL TEMPERATURES IS EXPECTED TUESDAY NIGHT THROUGH THURSDAY NIGHT...AND SOME FREEZING TEMPERATURES ARE POSSIBLE OVER THE NORTHERN TIER OF COUNTIES IN THE BRO CWFA WEDNESDAY NIGHT. TEMPERATURES WILL REBOUND FRIDAY AS AN ONSHORE FLOW RE-DEVELOPS AND BRIEFLY PREVAILS IN ADVANCE OF THE FRIDAY NIGHT PASSAGE OF YET ANOTHER COLD FRONT. MARINE...NOW THROUGH SUNDAY NIGHT...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION ON ALL WATERWAYS THROUGH THE REMAINDER OF THE DAY TODAY. CONDITIONS WILL BE AT LEAST EXERCISE CAUTION...AND POSSIBLY ADVISORY LEVEL TONIGHT...ESPECIALLY ON THE OFFSHORE WATERS WITH 18 TO 23 KNOT WINDS AND 4 TO 6 FOOT SHORT PERIOD SEAS. WINDS WILL BE A LITTLE LIGHTER THAN TODAY ON SUNDAY AND SUNDAY NIGHT WITH EXERCISE CAUTION CONDITIONS POSSIBLE SUNDAY NIGHT. MONDAY THROUGH SATURDAY...FAVORABLE WINDS AND SEAS ARE EXPECTED MONDAY THROUGH MONDAY NIGHT IN ADVANCE OF THE TUESDAY PASSAGE OF A COLD FRONT. ADVERSE MARINE CONDITIONS ARE ANTICIPATED TUESDAY AND WEDNESDAY WITH SMALL CRAFT ADVISORIES LIKELY...AND A BRIEF PERIOD OF GALE WARNINGS POSSIBLE. WINDS AND SEAS WILL IMPROVE FOR THURSDAY AND FRIDAY BEFORE DEGRADING AGAIN FOR SATURDAY DUE TO THE PASSAGE OF ANOTHER COLD FRONT. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/60
Hazardous weather outlook, Dec 22, 5:35 AM CST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 AM CST SAT DEC 22 2012 TXZ248>257-231145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 535 AM CST SAT DEC 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENT AT AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF A LIGHT FREEZE ACROSS THE NORTHERN AND WESTERN RANCHLANDS NEXT THURSDAY. RIP CURRENT RISK WILL BE ELEVATED MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-231145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 535 AM CST SAT DEC 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. WINDS INCREASE TODAY BUT SHOULD STAY JUST BELOW SMALL CRAFT ADVISORY CONDITIONS. SMALL CRAFT ADVISORIES ARE POSSIBLE TONIGHT FOR THE FAR OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE MONDAY WITH STRONG SOUTH WINDS AND THEN LIKELY TUESDAY NIGHT...WEDNESDAY AND THURSDAY WITH STRONG NORTH WINDS BEHIND A COLD FRONT. SEAS TO BECOME EXTREMELY ROUGH. A GALE WARNING MAY BE NECESSARY ON TUESDAY NIGHT INTO EARLY WEDNESDAY WITH GALE FORCE GUSTS POSSIBLE BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:56 PM CST | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.